Menopause Home > Climara Overdose
The effects of a Climara overdose will vary depending on the dosage and whether it was taken by mouth or applied to the skin. Although an overdose is not likely to cause serious problems, it may cause nausea, vomiting, or temporary vaginal bleeding. Seek medical attention immediately if you overdose on Climara. Overdose treatment (if necessary) will include supportive care.
Climara® (estradiol patch) is a prescription hormone replacement medication, typically used to treat menopause symptoms (although it is approved for a few other uses as well). While not typically serious, the effects of a Climara overdose may vary depending on a number of factors, including the Climara dosage and how it was taken (whether it was applied to the skin or taken by mouth).
If you happen to overdose on Climara, please seek immediate medical attention.
Fortunately, a Climara overdose is unlikely to cause serious problems. Even in cases when young children overdosed on estrogens similar to Climara, no serious problems occurred. Temporary vaginal bleeding is possible but is usually not a sign of anything serious.
Estrogens (such as the one in Climara) can be irritating to the stomach, and an overdose is likely to cause nausea and vomiting (especially if the patch is chewed on or eaten, as may be possible with pets or even children).
It is not known how to best treat a Climara overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary (although medical attention is still needed to rule out any problems).
Even though a Climara overdose is unlikely to cause serious problems, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Climara.